| Model Number |
H7493926008270 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
Event or Problem Description
Same case as mdr id: 2134265-2016-12513, 2134265-2016-12515, 2134265-2016-12516 and 2134265-2016-12517.It was reported that shaft break occurred.The complex chronic totally occluded target lesion was located in the tortuous and dissected distal right coronary artery(rca).After a non bsc guidewire crossed the lesion, a guidezilla guide extension catheter in the mid rca.A 2.75x8, 2.75x16, 3.00x12, 3.00x16 and 3.00x38 synergy ii drug-eluting stents were selected to treat the lesion.However, during advancement of each of the stents, when the physician applied a lot of pressure, the shaft of the each stent got bent and broken.The guidewire was changed to a choice pt es guidewire and a new guidezilla was advanced in the distal rca.Numerous synergy stents were then implanted and the procedure was completed.No patient complications were reported and the patient tolerated the procedure.
Additional Manufacturer Narrative
Device evaluated by mfr: synergy ii us mr 2.75 x 8mm stent delivery system (sds) was returned for analysis.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal marker bands.The crimped stent od (outer diameter) was measured and was within max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the hypotube identified a hypotube break 194mm distal to the end of the strain relief.Multiple hypotube kinks were also noted.A visual and tactile examination found no issue with the shaft polymer extrusion.The bi-component bond showed no signs of damage or strain.A visual and microscopic examination found that there was damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
Event or Problem Description